My brother has been diagnosed with end stage liver disease. He has had the acitis on his abdomen, swollen feet and is not able to function without the assistance of someone to help with walking, sometimes eating and severe confusion. He has been in the hospital 3 times in the last month with high ammonia levels. He was just told he needed to be on a no protein diet and is taking the lactulose. The last time he was in the hospital his ammonia level was 250. He was not responding to anyone and it mimicked a stroke. He received IV therapy and a blood transfusion at this time also. Would increasing his lactulose on the onset of increased confusion (he is always slightly confused now) help clear some more of the ammonia out? Could my mother adjust the dose herself or is this something only the doctor should be doing at this point?
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.